Alert archive / Oregon / High Wind Watches in 2012

High Wind Watch 3, NWS Pendleton, OR

February 23, 201210 counties in Oregon; 6 counties in Washington

NWS Pendleton, OR issued this high wind watch at Feb 23, 2012, 7:01 PM PST for 10 counties in Oregon; 6 counties in Washington. It took effect at Feb 24, 2012, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2012, 7:01 PM PST (03:01 UTC)
In effect from
Feb 24, 2012, 10:00 PM PST
Expired
Feb 24, 2012, 4:31 AM PST
In force
Issued by
NWS Pendleton, OR

Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Grant County, OR, Jefferson County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 88 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 3.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2012-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2012-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1431 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

463 
WWUS76 KPDT 240301
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
701 PM PST THU FEB 23 2012

...STRONG WINDS EXPECTED OVER PORTIONS OF NORTHEAST OREGON AND
SOUTHEAST WASHINGTON FRIDAY NIGHT INTO SATURDAY...

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION GENERATING
STRONG SOUTHWESTERLY WINDS.

ORZ041-042-044-506>509-WAZ024-027>029-521-241315-
/O.NEW.KPDT.HW.A.0003.120225T0600Z-120226T0700Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-OCHOCO-JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...BROTHERS...PAULINA...PRAIRIE CITY...SENECA...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...BEND...
LA PINE...SUNRIVER...WHITE SALMON...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE
701 PM PST THU FEB 23 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING. 

* TIMING: WINDS WILL INCREASE FRIDAY EVENING BECOMING STRONG
  FRIDAY NIGHT INTO SATURDAY. WINDS WILL DIMINISH LATE SATURDAY
  NIGHT.

* WINDS: SOUTHWEST 30 TO 45 MPH WITH GUSTS 45 TO 60 MPH. 

* IMPACTS: TRAVELERS ALONG AREA HIGHWAYS...ESPECIALLY THOSE IN
  HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND BE PREPARED FOR
  SUDDEN WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH OR
GREATER AND OR GUSTS OF 58 MPH ARE POSSIBLE. PERSONS IN THE WATCH
AREA SHOULD KEEP ABREAST OF THE WEATHER SITUATION AND BE PREPARED
TO TAKE ACTION IF A WARNING IS ISSUED. FOR ADDITIONAL WEATHER
INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
1 follow-up statement
223 
WWUS76 KPDT 241231
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
431 AM PST FRI FEB 24 2012

...STRONG WINDS EXPECTED OVER PORTIONS OF NORTHEAST OREGON AND
SOUTHEAST WASHINGTON FRIDAY NIGHT INTO SATURDAY...

.A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE
REGION RESULTING IN A PROLONGED PERIOD OF STRONG WINDS. SOUTHERLY
WINDS WILL FIRST INCREASE ACROSS THE SOUTHERN GRANDE RONDE VALLEY
THIS AFTERNOON AHEAD OF THE COLD FRONT. OTHER AREAS WILL SEE WINDS
INCREASE AS THE COLD FRONT APPROACHES THIS EVENING THEN BECOME
QUITE STRONG WITH AND AFTER THE FRONT PASSES OVERNIGHT.
POTENTIALLY DAMAGING WINDS WILL CONTINUE THROUGH MOST OF THE
DAYLIGHT HOURS SATURDAY.

ORZ041-042-044-506>509-WAZ024-027>029-521-250000-
/O.UPG.KPDT.HW.A.0003.120225T0600Z-120226T0700Z/
/O.NEW.KPDT.HW.W.0003.120225T0600Z-120226T0700Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-OCHOCO-JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...BROTHERS...PAULINA...PRAIRIE CITY...SENECA...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...BEND...
LA PINE...SUNRIVER...WHITE SALMON...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE
431 AM PST FRI FEB 24 2012

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 PM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 PM PST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL INCREASE FRIDAY EVENING BECOMING STRONGEST
  LATE FRIDAY NIGHT THROUGH MOST OF SATURDAY. WINDS WILL DIMINISH
  LATE SATURDAY EVENING AND OVERNIGHT.

* WINDS: SUSTAINED SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH
  GUSTS MAINLY BETWEEN 50 AND 60 MPH. AREAS ALONG THE OREGON
  CASCADE EAST SLOPES INCLUDING NORTH CENTRAL OREGON, THE OREGON
  BLUE MOUNTAIN FOOTHILLS, AND THE HANFORD RESERVATION COULD SEE
  OCCASIONAL GUSTS EXCEEDING 70 MPH.

* IMPACTS: LOOSE OBJECTS MAY BECOME AIRBORNE. LARGE TREE LIMBS MAY
  BREAK AND TREES ROOTED IN WATER SATURATED SOILS MAY TOPPLE.
  TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR THOSE IN HIGH
  PROFILE VEHICLES MOTORISTS SHOULD USE CAUTION AND BE PREPARED
  FOR SUDDEN WIND GUSTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ505-WAZ520-250000-
/O.NEW.KPDT.WI.Y.0009.120225T0600Z-120226T0700Z/
JOHN DAY BASIN-EAST SLOPES OF THE WASHINGTON CASCADES-
INCLUDING THE CITIES OF...DAYVILLE...JOHN DAY...MITCHELL...
MONUMENT...SPRAY...CLE ELUM...CLIFFDELL...EASTON...ROSLYN...
TROUT LAKE
431 AM PST FRI FEB 24 2012

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 PM
PST SATURDAY. 

* TIMING: WINDS WILL INCREASE FRIDAY EVENING BECOMING STRONGEST
  LATE FRIDAY NIGHT THROUGH MOST OF SATURDAY. WINDS WILL DIMINISH
  LATE SATURDAY EVENING AND OVERNIGHT.

* WINDS: FREQUENT PERIODS OF SUSTAINED WEST WINDS BETWEEN 30 AND
  40 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS: TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY OCCUR. SHALLOW
  ROOTED TREES IN WATER SATURATED SOILS MAY TOPPLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ049-250000-
/O.NEW.KPDT.WI.Y.0009.120224T2100Z-120225T0600Z/
GRANDE RONDE VALLEY-
431 AM PST FRI FEB 24 2012

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST
THIS EVENING FOR LADD AND PYLES CANYONS...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT FROM
1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. 

* TIMING: LATE THIS AFTERNOON THROUGH THIS EVENING. STRONGEST
  WINDS ARE EXPECTED THIS EVENING. OVERNIGHT TONIGHT AND SATURDAY
  WILL SEE THE ADDITION OF SNOW. REFER TO THE WINTER WEATHER
  ADVISORY FOR SNOW AND BLOWING SNOW FOR FURTHER INFORMATION.

* WINDS: SOUTH SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS UP
  TO 55 MPH. 

* IMPACTS: TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY OCCUR. SHALLOW
  ROOTED TREES IN WATER SATURATED SOILS MAY TOPPLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

JBONK

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind watch went out at Feb 23, 2:26 PM PST, 4 hours 35 minutes earlier.

Area forecast discussion, Feb 23, 2:26 PM PST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
226 PM PST THU FEB 23 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY...SOUTHEAST WASHINGTON AND EAST
OREGON WILL BE DRY TONIGHT AS A RIDGE BUILDS OFFSHORE. SOME HIGH
CLOUDS WILL MOVE INTO THE AREA IN THE NORTHWEST FLOW ALOFT AS A WARM
FRONT MOVES THROUGH NORTHWEST WASHINGTON AND SOUTHERN CANADA LATE
TONIGHT AN FRIDAY...BUT THE MAIN LIFT IS TOO FAR NORTH FOR
PRECIPITATION TO AFFECT OUR CWA.

A COLD FRONT WILL MOVE ACROSS THE PACIFIC NORTHWEST FRIDAY NIGHT
BRINGING WIDESPREAD PRECIPITATION TO THE CWA. AN UPPER LEVEL TROUGH
WILL KEEP CONVECTIVE SHOWERS OVER EASTERN WASHINGTON AND OREGON
THROUGH AT LEAST SUNDAY. SNOW LEVELS WILL DROP TO 2000-3000 FT
SATURDAY AND TO 1000 FT SATURDAY NIGHT AND SUNDAY. SNOW WILL
ACCUMULATE IN THE CASCADES AND NORTHERN BLUE MOUNTAINS FRIDAY NIGHT
THROUGH SUNDAY...AND PROBABLY WILL REACH ADVISORY CRITERIA OF 5-9
INCHES OVER THE EAST SLOPES OF THE WASHINGTON CASCADES.

THE MAIN THREAT WITH THE COLD FRONT AND UPPER LEVEL TROUGH WILL BE
BREEZY TO WINDY CONDITIONS OVER MOST OF THE AREA LATE FRIDAY NIGHT
AND SATURDAY. THERE IS POTENTIAL FOR A MOUNTAIN WAVE TO DEVELOP OVER
NORTH CENTRAL OREGON AFTER MIDNIGHT FRIDAY. THIS MAY CREATE HIGH
WINDS WEST OF HIGHWAY 97 WITH BREEZY TO WINDY CONDITIONS IN THE REST
OF THE ZONE. SATURDAY WIDESPREAD WINDY CONDITIONS WILL DEVELOP OVER
THE LOWER COLUMBIA BASIN AND NORTHEAST OREGON AS PRESSURE GRADIENTS
TIGHTEN BEHIND THE FRONT AND HIGHER WINDS ALOFT MIX TO THE SURFACE.
WINDS WILL GRADUALLY DECREASE SATURDAY NIGHT AND SUNDAY WHEN
PRESSURE GRADIENTS WEAKEN.  COONFIELD

.LONG TERM...SUNDAY NIGHT THROUGH TUESDAY NIGHT...AN UPPER LEVEL
TROUGH WILL DIVE SOUTHWARD ACROSS THE INTERIOR PACIFIC NORTHWEST
SUNDAY NIGHT. SNOW LEVELS SUNDAY NIGHT WILL BE LOW ENOUGH FOR SNOW,
EXCEPT ALONG THE COLUMBIA RIVER WHERE RAIN OR A RAIN/SNOW MIX IS
EXPECTED. MONDAY THE TROUGH MOVES OUT OF THE FORECAST AREA INTO
IDAHO WHILE HIGH PRESSURE RIDGE ARRIVES ON THE COAST IN THE
AFTERNOON. NORTHERN FLOW ALOFT WILL PROVIDE OROGRAPHIC LIFT ALONG
NORTH FACING SLOPES IN THE MOUNTAINS FOR A CHANCE OF SNOW SHOWERS
IN THE BLUE MOUNTAINS, THE WALLOWA MOUNTAINS AND ALONG SUMMIT RIDGE
IN EASTERN WALLOWA COUNTY. THE RIDGE OF HIGH PRESSURE BUILDS OVER
THE REGION MONDAY NIGHT WITH SUBSIDENCE PRODUCING CLEARING SKIES IN
SOUTHEAST WASHINGTON AND NORTHEAST OREGON AND THUS DRY CONDITIONS
MONDAY NIGHT THROUGHOUT THE FORECAST AREA. TUESDAY THE RIDGE
FLATTENS OUT AND MOVES TO THE IDAHO BORDER IN THE AFTERNOON THUS
ALLOWING A STRONG UPPER LEVEL TROUGH MOVING SOUTHEASTWARD OUT OF THE
GULF OF ALASKA TO SPREAD INCREASING MOISTURE TO THE WASHINGTON
CASCADE CRESTS IN THE AFTERNOON RESULTING IN A CHANCE OF SNOW
TUESDAY AFTERNOON ALONG THE EAST SLOPES OF THE CENTRAL AND SOUTHERN
WASHINGTON CASCADES. TUESDAY NIGHT THE TROUGH PUSHES A COLD FRONT
INTO THE FORECAST AREA FOR SNOW LIKELY IN THE MOUNTAINS. SNOW LEVELS
WILL BE 1000-1500 IN SOUTHEAST AND SOUTH CENTRAL WASHINGTON AND
1500-3000 FEET IN CENTRAL, NORTH CENTRAL, AND NORTHEAST OREGON. AS
SUCH HIGHER TERRAIN WILL LIKELY RECEIVE MEASURABLE SNOW TUESDAY
NIGHT ON THE ORDER OF 2-3 INCHES WITH A GOOD CHANCE OF RAIN MIXED
WITH SNOW IN THE LOWER COLUMBIA BASIN BELOW 1500 FEET.  POLAN

WEDNESDAY THROUGH THURSDAY NIGHT...MODELS ARE IN GOOD AGREEMENT OF A
COLD FRONT TO PASS THROUGH THE AREA IN THE EXTENDED. SHOWER ACTIVITY
WILL LIKELY BE RAIN IN THE LOWER ELEVATIONS AND SNOW IN THE
MOUNTAINS.  THERE MAY BE A RAIN SNOW MIX OVERNIGHT WEDNESDAY ACROSS
THE LOWER ELEVATIONS. WINDS ARE ALSO EXPECTED TO PICK UP WITH THE
FRONTAL SYSTEM AND SOME AREAS COULD BE BREEZY TO WINDY.  CONFIDENCE
IS GOOD DUE TO REASONABLE AGREEMENT IN MODEL DATA.  WEBER

&&

.AVIATION...00Z TAFS...VFR CONDITIONS AND DRY CONDITIONS WILL OCCUR
FOR THE NEXT 24 HOURS AS HIGH PRESSURE ALOFT BUILDS EASTWARD OVER
THE REGION. SCT-BKN MID/HIGH CLOUDS THROUGH THIS AFTERNOON WILL GIVE
WAY TO CLOUD BASES LOWERING TO 050-080 FT AGL THIS EVENING THROUGH
OVERNIGHT, EXCEPT AT KRDM AND KBDN WHERE SUBSIDENCE WILL PRODUCE
CLEARING BY AROUND 24/12Z. WINDS AT KDLS WILL INCREASE TO 15G25KT BY
EARLY THIS AFTERNOON AND THEN DECREASE AROUND SUNSET TO LESS THAN 10
KTS. OTHERWISE, WINDS WILL CONTINUE TO DIMINISH OVER THE NEXT 24
HOURS DUE TO WEAKENING SURFACE PRESSURE GRADIENTS. POLAN

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  30  56  37  47 /   0  10  60  40
ALW  33  55  39  49 /   0  10  60  40
PSC  32  56  44  51 /   0  10  60  20
YKM  29  51  33  48 /   0  20  60  20
HRI  29  58  36  52 /   0  10  60  20
ELN  28  46  33  44 /   0  30  70  30
RDM  20  62  32  39 /   0  10  60  50
LGD  23  50  37  40 /   0  10  60  60
GCD  24  56  31  39 /   0  10  60  60
DLS  30  57  38  48 /   0  20  60  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

THREAT INDEX
FRIDAY : GREEN
SATURDAY : YELLOW
SUNDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

76/99/99/89
Hazardous weather outlook, Feb 23, 6:33 PM PST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PENDLETON OR
633 PM PST THU FEB 23 2012

UPDATE HIGH WIND WATCH

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
241415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
633 PM PST THU FEB 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS EVENING AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

HIGH PRESSURE OVER THE AREA WITH FAIR WEATHER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WIND FRIDAY
     SIMCOE HIGHLANDS, EASTERN COLUMBIA RIVER GORGE OF WASHINGTON,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER
     GORGE OF OREGON, NORTH CENTRAL OREGON, EAST SLOPES OF THE
     OREGON CASCADES, LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF
     THE NORTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
     SOUTHERN BLUE MOUNTAINS OF OREGON, OCHOCO-JOHN DAY HIGHLANDS

STRONG WIND SATURDAY
     SIMCOE HIGHLANDS, EASTERN COLUMBIA RIVER GORGE OF WASHINGTON,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER
     GORGE OF OREGON, NORTH CENTRAL OREGON, EAST SLOPES OF THE
     OREGON CASCADES, LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF
     THE NORTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
     SOUTHERN BLUE MOUNTAINS OF OREGON, OCHOCO-JOHN DAY HIGHLANDS

A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION LATER FRIDAY INTO
SATURDAY. THIS WILL PRODUCE STRONG SOUTHWESTERLY WINDS. A HIGH WIND
WATCH IS IN EFFECT FOR PORTIONS OF NORTHEAST OREGON AND SOUTHEAST
WASHINGTON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 4:31 AM PSTHigh Wind WarningPDTCrook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 4 more40 hr
Feb 24, 4:31 AM PSTWind AdvisoryPDTGrant, Jefferson, Morrow, Union, Wasco, Wheeler40 hr
Feb 24, 4:53 AM PSTWinter Storm WarningPDTDeschutes, Jefferson, Umatilla, Union, Wallowa, Wasco42 hr
Feb 24, 4:53 AM PSTWinter Weather AdvisoryPDTDeschutes, Gilliam, Grant, Jefferson, Morrow, Umatilla and 4 more42 hr

Nearby

High Wind Watches in Oregon, 2012High Wind Watches in Washington, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.